# SDR 2009FA0000747

- Difficulty date: August 26, 2009
- Submitted: August 26, 2009
- Operation: General aviation
- Aircraft: N9467A
- Make and model: Cessna 140A
- Aircraft serial: 15469
- Aircraft time: 2,685 hours, 2,685 cycles
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Bulkhead
- Part number: 04130003
- Condition: Cracked
- Location: Zone 100
- Part time: 2,865 hours, 1 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

UPON LANDING, RT GEAR COLLAPSED.  UPON EXAMINATION, FOUND THAT (BULKHEAD ASSY - LANDING GEAR) HAD FAILED.  SPECIFICALLY, STRUCTURE IMMEDIATELY UNDER GEAR THAT SANDWICHES GEAR IN PLACE FAILED.  UPON EXAMINATION OF FAILED PART, FOUND SEVERAL CRACKS THAT HAVE BEEN WORKING FOR SOME TIME.  CRACKS WERE PREEXISTIING TO THE ACCIDENT.  ILLUSTRATED PARTS LIST DOES NOT SPECIFICALLY IDENTIFY THE PART THAT FAILED, FAILED PART IS PART OF THE LARGER ASSY (BULKHEAD ASSY - LANDING GEAR).  SUBJECT AREA OF FAILURE IS NOT EASY TO INSPECT, GEAR WOULD NEED TO BE REMOVED AND DYE PENETRATED TO FIND CRACKS IN THE STRUCTURE.  ACFT JUST CAME OUT OF ANNUAL INSP.  ACFT WAS IN GOOD CONDITION, BUT OVER 50 YEARS OLD, DEFINITELY AN AGING AIRCRAFT ISSUE.  A REVIEW OF SDRS FOR THE SAME MAKE AND OTHER MFG PRODUCTS DID NOT REVEAL A CRONIC PROBLEM.
